Navigation

Longview School District

Container

Longview, WA, USA

Announcement to Longview School Families

Hand Holding Megaphone

Dear Parents and Families,

The safety of our students is a top priority. In partnership with our local law enforcement agencies, we wanted to inform you about fentanyl-laced drugs circulating in our area.

Fentanyl is a powerful drug that is 50 times stronger than heroin and 100 times stronger than morphine. In Longview, fentanyl is most commonly seen in blue, greenish or pale colored fake pills. Around the nation, new “rainbow fentanyl” is being seen in colors like yellow, purple, pink, and turquoise. These pills may be marked as “M30”, “K9”, “215” and “v48”.  Other drugs like marijuana and street drugs can be laced with fentanyl. When ingested fentanyl can cause significant harm and even death.

We are bringing you this information in hopes that it will save lives. Please be aware:

  • Counterfeit pills that look like prescription drugs. Oxycodone or other painkillers sold on the street or online likely contain fentanyl. Do not consume any pill you do not receive from a pharmacy or your doctor.
  • Fentanyl does not smell or taste, so there is no way to tell if an illegal drug is laced with it.
  • The amount of fentanyl can vary between pills, even within the same batch. There is no regulation on street drugs. A single pill can be fatal.
  • The signs of an overdose or excessive opioid use may include slow or no breathing, pale or cool skin, blue lips or fingernails, abnormal snoring pattern, extreme drowsiness or difficulty waking up. If you witness someone having these symptoms, get help and call 911 immediately.

Our local law enforcement agencies need your help to keep our young people and community safe. Please talk to your children about the dangers of opioids and other drugs and make sure they know not to pick up or handle pills unless prescribed by their doctor. For tips on how to start the conversation, go to getthefactsrx.com.

Thank you,

Longview Public Schools